Alert archive / Nebraska / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 2, 2008, 1:09 PM CDT for 9 counties in Nebraska. It took effect at Jun 2, 2008, 6:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 1:09 PM CDT (18:09 UTC)
- In effect from
- Jun 2, 2008, 6:00 PM CDT
- Expired
- Jun 3, 2008, 3:30 AM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Boyd County, NE, Chase County, NE, Frontier County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 021809 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CDT MON JUN 2 2008 NEZ007-009-010-057>059-069>071-030215- /O.NEW.KLBF.FF.A.0003.080602T2300Z-080603T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 109 PM CDT MON JUN 2 2008 /1209 PM MDT MON JUN 2 2008/ ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...BOYD...HOLT AND ROCK. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS. * FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING * MOISTURE WILL CONTINUE TO INCREASE AS THE ATMOSPHERE TRANSITIONS TOWARD A SEMI TROPICAL STATE. SCATTERED THUNDERSTORMS TONIGHT WILL BE CAPABLE OF INTENSE RAINFALL AND FLOODING. * RECENT HEAVY RAINFALL HAS MADE THIS AREA PRONE TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CDC
2 follow-up statements
000 WGUS63 KLBF 022035 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT MON JUN 2 2008 NEZ007-009-010-057>059-069>071-030900- /O.CON.KLBF.FF.A.0003.080602T2300Z-080603T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 335 PM CDT MON JUN 2 2008 /235 PM MDT MON JUN 2 2008/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA... BOYD...HOLT AND ROCK. IN SOUTHWEST NEBRASKA...CHASE... FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS. * THROUGH TUESDAY MORNING * MOISTURE WILL CONTINUE TO INCREASE AS THE ATMOSPHERE TRANSITIONS TOWARD A SEMI TROPICAL STATE. SCATTERED THUNDERSTORMS TONIGHT WILL BE CAPABLE OF INTENSE RAINFALL AND FLOODING. * RECENT HEAVY RAINFALL HAS MADE THIS AREA PRONE TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CDC
000 WGUS63 KLBF 030830 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT TUE JUN 3 2008 ...THE THREAT FOR HEAVY RAIN THROUGH SUNRISE...HAS ENDED ACROSS SOUTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA... NEZ007-009-010-057>059-069>071-030930- /O.CAN.KLBF.FF.A.0003.000000T0000Z-080603T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 330 AM CDT TUE JUN 3 2008 /230 AM MDT TUE JUN 3 2008/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNRISE. HOWEVER...AT THIS TIME...THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THE FLASH FLOOD WATCH AREA. $$ CLB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 2, 4:22 AM CDT, 8 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 4:22 AM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 AM CDT MON JUN 2 2008 .DISCUSSION... FORECAST CHALLENGE TODAY WILL BE SEVERE THREAT. AT 08Z RADAR CONTINUED TO SHOW TWO SEVERE STORMS TO THE NORTH THAT WILL CONTINUE TO MOVE SOUTHEAST NEAR 40 MPH.CLUSTER OF STORMS ARE MOVING EAST WITH HAIL THE PRIMARY THREAT WITH WINDS REMAINING A CONCERN AS STORMS MOVE THROUGH WESTERN AND NORTH CENTRAL EARLY. ONGOING CONVECTION WILL MOVE EAST BY MID MORNING WITH THE FORECAST CHALLENGE TODAY TO BE SEVERE STORMS AGAIN BY LATE AFTERNOON. ANOTHER ROUND OF SEVERE STORMS ANTICIPATED AS PEAK HEATING OF THE DAY TO LEAD TO EXTREME INSTABILITY IN THE AFTERNOON AS WARM FRONT LIFTS NORTH TO THE NEBRASKA KANSAS BORDER. MODELS ARE SIMILAR WITH UPPER RIDGE TO BREAK DOWN OVER THE PLAINS WITH HEIGHTS FALLING THIS AFTERNOON. H25 ANTICYCLONICALLY CURVED JET CROSSES WITH JET MAX TO ENHANCE LIFT IN THE WEST FOR STORMS TO FIRE TO THE WEST THAT WILL MOVE EAST TONIGHT THROUGH MIDNIGHT CDT. EXISTING BOUNDARIES FROM OVERNIGHT CONVECTION MAY ALSO SERVE AS FOCUS. THE H85 JET STRENGTHENS OVERNIGHT WITH BETTER MOISTURE ADVECTION TO START PUSHING EAST ALTHOUGH ADDITIONAL STORMS LIKELY INTO TUESDAY AS SURFACE LOW DEEPENS OVER EASTERN KANSAS AND MOVES EAST. EXTENSIVE CLOUD COVERAGE EXPECTED THAT WILL HOLD TEMPERATURES DOWN FOR A FEW DEGREES YET READINGS INTO THE 70S TO MIDDLE 80S SOUTHWEST. TUESDAY THE LOW PRESSURE SYSTEM MOVES EAST ACROSS KANSAS BUT WITH THE PROGRESSIVE PATTERN THE THREAT FOR STORMS WILL EXIST EACH DAY THROUGH FRIDAY. && .AVIATION... CONVECTION ACROSS THE NORTHERN ROUTE TO INCLUDE KVTN TERMINAL WILL IMPACT FLIGHTS GOING TO KVTN THROUGH 12Z. FURTHER SOUTH OF HIGHWAY 92 VISUAL FLIGHT CONDITIONS CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA THROUGH 11Z THEN CLOUDS LOWERING AS CLOUD DEBRIS FROM CONVECTION TO THE NORTH WILL INCREASE FOR MVFR CONDITIONS INTO THE AFTERNOON. BY AFTERNOON CLOUDS WILL BEGIN TO LIFT FOR VFR CONDITIONS UNTIL 03/00Z WHEN STORMS ARE EXPECTED TO BE ONGOING THAT WILL DROP CEILING AND VISIBILITIES DOWN TO MVFR CONDITIONS DUE TO CONVECTION. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT /8 AM MDT THIS MORNING FOR NEZ094-005>006-008>009-024>028-036>038-059. && KECK/SPRINGER
Hazardous weather outlook, Jun 2, 7:58 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 AM CDT MON JUN 2 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-031300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 758 AM CDT MON JUN 2 2008 /658 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. ABUNDANT LOW LEVEL MOISTURE AND WARM TEMPERATURES WILL COMBINE TO CREATE VERY UNSTABLE CONDITIONS OVER A LARGE PART OF WESTERN AND NORTH CENTRAL NEBRASKA. A LOW PRESSURE SYSTEM AND FRONT WILL COMBINE WITH AN UPPER LEVEL SYSTEM TO GENERATE THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND TONIGHT. LOW LEVEL WIND PROFILES WILL FAVOR SOME SUPER CELL DEVELOPMENT...BUT THE PRIMARY RISK IS LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WE WILL SEE A BREAK ON TUESDAY THEN THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT TO RETURN WEDNESDAY AS THE JET STREAM DIGS SOUTHEAST THROUGH THE INTER-MOUNTAIN REGION AND A SURFACE LOW PRESSURE SYSTEM DEEPENS WHILE MOVING EAST ACROSS KANSAS. THE MODELS SHOW SOME DISCONTINUITY IN THE TIMING OF MOVING THE SYSTEM EAST WITH THE SEVERE THREAT BEYOND MIDWEEK STILL UNCERTAIN AND WILL BE REFINED IN FUTURE OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jun 2, 7:28 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL 17 SSW MULLEN 41.81N 101.17W
06/02/2008 E0.25 INCH HOOKER NE PUBLIC
0245 AM HEAVY RAIN 17 SSW MULLEN 41.81N 101.17W
06/02/2008 M1.10 INCH HOOKER NE PUBLIC
0245 AM HEAVY RAIN 18 SW MULLEN 41.86N 101.29W
06/02/2008 M1.30 INCH HOOKER NE PUBLIC
&&
SPRINGERLocal storm report, Jun 2, 11:20 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 13 W ELLSWORTH 42.06N 102.54W
06/02/2008 E0.88 INCH SHERIDAN NE PUBLIC
&&
MBYRDLocal storm report, Jun 2, 11:34 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 28 NNE HYANNIS 42.37N 101.55W
06/02/2008 E0.88 INCH CHERRY NE PUBLIC
HAIL FELL FOR APPROXIMATELY 20 MINUTES.
&&
MBYRDLocal storm report, Jun 2, 11:40 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 6 NNE BINGHAM 42.10N 102.02W
06/02/2008 E1.00 INCH CHERRY NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Tornado Warning | LBF | Garden | 52 min |
| Jun 1, 7:35 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 1, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 63 min |
| Jun 1, 7:51 PM CDT | Tornado Warning | LBF | Deuel, Garden | 24 min |
| Jun 1, 8:14 PM CDT | Tornado Warning | LBF | Deuel | 46 min |
| Jun 1, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Jun 1, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 38 min |
| Jun 1, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 1, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 15 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 21 min |
| Jun 2, 12:20 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Jun 2, 12:51 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 2, 1:05 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 25 min |
| Jun 2, 1:22 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jun 2, 1:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 2, 2:08 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 67 min |
| Jun 2, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 66 min |
| Jun 2, 3:11 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, McPherson | 49 min |
| Jun 2, 3:16 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 59 min |
| Jun 2, 3:54 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 55 min |
| Jun 2, 4:12 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 63 min |
| Jun 2, 6:12 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
Nearby
Flash Flood Watches in Nebraska, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.